Please use this identifier to cite or link to this item:
Title: Asymptotic homogenization model for three-dimensional network reinforced composite structures
Authors: Challagulla, Krishna S.
Kalamkarov, Alexander L.
Georgiades, Tasos 
Keywords: Anisotropy;Elasticity;Geometric analysis
Issue Date: 2007
Publisher: Mathematical sciences
Source: Journal of Mechanics of Materials and Structures, 2007, Volume 2, Issue 4, Pages 613-632
Abstract: The method of asymptotic homogenization is used to develop a comprehensive micromechanical model pertaining to three-dimensional composite structures with an embedded periodic network of isotropic reinforcements, the spatial arrangement of which renders the behavior of the given structures macroscopically anisotropic. The model developed in this paper allows the transformation of the original boundary value problem into a simpler one that is characterized by some effective elastic coefficients. These coefficients are calculated from a so-called unit cell or periodicity problem, and are shown to depend solely on the geometric and material characteristics of the unit cell and are completely independent of the global formulation of the boundary-value problem. As such, the effective elastic coefficients are universal in nature and can be used to study a wide variety of boundary value problems. The model is illustrated by means of several examples of a practical importance and it is shown that the effective properties of a given composite structure can be tailored to satisfy the requirements of a particular application by changing certain geometric parameters such as the size or relative orientation of the reinforcements. For the special case in which the reinforcements form only a two-dimensional (in-plane) network, the results converge to those of previous models obtained either by means of asymptotic homogenization or by stress-strain relationships in the reinforcements.
ISSN: 15593959
DOI: 10.2140/jomms.2007.2.613
Type: Article
Appears in Collections:Άρθρα/Articles

Files in This Item:
File Description SizeFormat 
Asymptotic homogenization model for three dimensional.pdf959.76 kBAdobe PDFView/Open
Show full item record

Citations 20

checked on Dec 4, 2018

Citations 10

Last Week
Last month
checked on Dec 8, 2018

Page view(s)

Last Week
Last month
checked on Dec 11, 2018

Google ScholarTM



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.